I have been taking a progesterone suppository called Endometrin for two months now. It was prescribed by my gynecologist in the hopes that I could prolong the luteal phase of my cycle (basically the phase that begins after ovulation and ends the day you start your period). I have unexplained spotting during the second half of my period that is likely causing yet another barrier to conception. So these suppositories were supposed to stop the spotting and give us a better chance of maintaining a pregnancy.

The first month I took it (last month), it resulted in a slightly longer cycle, (spotting started on Day 25 rather than Day 20-24) however, I was met with excruciating pain that almost sent me to the emergency room. The highest dose of Advil and Aleve wouldn’t touch the pain. I decided to tough it out, and the next day I hobbled into my doctor’s office where I prayed I would get some answers. My doc was shocked that my cramps were so bad, because as she explained it “Progesterone should make your cramps better.” She hypothesized that it could be my endometriosis growing back, and mentioned that I could need laparoscopic surgery again. These are definitely things I didn’t want to hear. She sent me home with stronger pain pills and no real answers. I felt a bit deflated, but still hopeful that maybe these strange pains would magically disappear.

Cue to month two. About a week ago, my skin broke out with hormonal zits. You know – the painful, volcano-ish kind. I am pretty sure it’s the progesterone, because I haven’t had a breakout like this in years. I ended up spotting around Day 22 and my period arrived with a vengeance on Day 25. I missed my family’s Memorial Day BBQ on account of laying on the couch dying of cramps with nothing to show for it. I tried taking the pain pills and they basically turned me into a zombie…that still had cramps.

Endometrin, you are going in the garbage.

I am at a stand still with my reproductive organs. I don’t want to go through another month of this pain so it is back to the drawing board in terms of how to deal with a luteal phase that is way too short on top of my out-of-control endometriosis pain. This is exactly why I was so tentative about returning to the world of trying to conceive; knowing that fear of the unknown and anxiety about what could go wrong would become a regular part of my life again. At this point, I have no choice but to give my body a rest after two very painful months, and hope that through more research and speaking to my doctors, we can come up with a new set of plans.

I want to note that I have taken Endometrin before, but it was in conjunction with both IVF cycles. I didn’t have debilitating cramps when I took them before. So now I wait for my next period to see if I’m still in horrible pain without the Endometrin. Oy.

thelessthandomesticgoddess

6 Comments

  1. Reply

    Bailie Hemborg

    June 1, 2016

    O man that totally sucks but it is the smartest thing to listen to your body and if hates that medicine then it is best to leave it.

    • Reply

      thelessthandomesticgoddess

      June 8, 2016

      Thanks, Bailie! I am definitely stopping these meds for now. Sucks. xoxo

  2. Reply

    MsG

    June 4, 2016

    this sounds horrific! have you tried natural remedies to lengthen luteal phase? herbs, acupuncture. It didn't work for me, but maybe for you?

    • Reply

      thelessthandomesticgoddess

      June 8, 2016

      I know, it has been a total disappointment!! I did try a few natural remedies years ago. Nothing worked. But, it may be time to revisit the natural stuff. xo

  3. Reply

    violarulz/ducksandbooks

    June 13, 2016

    Ugh, I'm on it now post IUI (I've made it to 7 weeks!) but the embryo's heart rate is a little behind. This whole assisted reproduction thing sucks (also, my cervix hurts all the time now and not in a good way).

    • Reply

      thelessthandomesticgoddess

      June 13, 2016

      Many congratulations!! I think I took progesterone supplements for several weeks post-IVF. It sucks, but it is infinitely worth it!! xoxo

LEAVE A COMMENT

RELATED POSTS